MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant ipth result is unknown.Siemens service went on site and cleaned the luminometer and verified reagent probe alignments.They also performed qc with all results in range.The system was returned to operation.At a follow up visit, a total service call was performed.An issue was found with the rinse blocks and they were replaced.Service performed qc with all results in range.Service also performed a precision run of 5 replicates with all expected results.The system was returned to operation.No conclusions can be drawn.Siemens healthcare diagnostics is investigating.The limitations section of the instructions for use states: "results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.Interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these two elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values." the intended use section of the instructions for use states: "for in vitro diagnostic use in the quantitative determination of intact parathyroid hormone (ipth) in edta plasma or serum using the advia centaur cp system.This assay is intended to be used to aid in the differential diagnosis of hyperparathyroidism and hypothyroidism.".
 
Event or Problem Description
Customer observed a lower than expected advia centaur cp intact parathyroid hormone (ipth) result.Upon repeat testing, the result was higher.This was an intraoperative ipth test result.There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated advia centaur cp ipth result.
 
Additional Manufacturer Narrative
Siemens submitted mdr 1219913-2017-00152 on july 18, 2017 reporting a lower than expected advia centaur cp intact parathyroid hormone (ipth) result.That was higher upon repeat testing.August 15, 2017 - additional information: after the second field service visit, no additional discordant results have been observed.The discordant result could have been caused by rinse block failure.Since the discordant result could not be reproduced at the time of the troubleshooting this is considered an isolated event that cannot be confirmed.No further investigation is required.

Brand Name
ADVIA CENTAUR CP INTACT PARATHYROID HORMONE (IPTH) ASSAY
Common Device Name
IPTH IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
tarrytown NY 10591
MDR Report Key6720604
Report Number1219913-2017-00152
Device Sequence Number1444861
Product Code CEW
UDI-Device Identifier00630414579153
UDI-Public00630414579153
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K133601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2018
Device Model NumberN/A
Device Catalogue Number10492368
Device Lot Number22367367
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/23/2017
Supplement Date Received by Manufacturer08/15/2017
Initial Report FDA Received Date07/18/2017
Supplement Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1